Experiencing something really frightening and just need support right now. I started Abilify recently and ever since I went on it, my mental state had shifted. I had no idea what was going on until I kept trying to study for my GED and had no ability to grasp basic mathematics, something I had in the past blown through. This isn’t the only thing this has been happening with. I’m struggling to remain present and feel whole. This is literally so disturbing and frightening. I hate this feeling.
I’ve made a call to my psychiatrist to try to get an emergency appointment to discuss meds. This is just so scary.
I understand. That is what antipsychotics did to me too. Scared the hell out of me. Is this the only antipsychotic that has this effect on you? Are other APs better for you?
This is the only one that’s done this to me, thankfully. Can’t wait to get off this.
My focus, concentration and memory went somewhat downhill since AP meds
But it saved my sanity
I just really can’t afford to have this happen. So much of my life is riding on getting my GED. It’s just jarring and frustrating.
I’m bringing this topic up to my pdoc next week as well
I’m sure there is ways to help
I feel slightly ADHD…I never had such thing as a child or teenager. I’m almost 40 now.
It must be tough. It sucks that mental illness can make our journeys and goals that much more complicated to achieve. But keep heart and dont give up. Make sure to speak up with a mh worker of some sort whenever possible and not to suffer silently.
Update: Got in contact with my doctor on the day I began seriously noticing this and she recommended going off of my Topamax. I’m still struggling but two days later am able to at least focus slightly more. Hopefully this is it. Thank goodness for good doctors.
I understand your struggles with meds. I’m on a very high dose of antipsychotics. I can afford a bad cognition and negative symptomes because I’m not part of the work force or under education.
But I don’t think that you can live like that because you are young and need to be cognitively strong. So I’ll suggest you talk to your doctor about the amount of meds you are on and evt. about maybe replacing the meds that hurt your cognition so badly.
I have memory issues do to antipsychotics, I hardly remember when my kids were young. I was so screwed up when they where little.